Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 110, NWS Binghamton, NY

June 11, 2000Broome County, Chenango County, Delaware County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 11, 2000, 5:22 PM EDT for Broome County, Chenango County, Delaware County, New York. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2000, 5:22 PM EDT (21:22 UTC)
Expired
Jun 11, 2000, 6:15 PM EDT
In force
53 min
Issued by
NWS Binghamton, NY
Area
Whole counties

Counties Broome County, NY, Chenango County, NY, Delaware County, NY

The radar

The Binghamton radar (KBGM), 44 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 5:43 PM EDTThunderstorm Wind 52 ESidney, NYEmergency management reported trees and wires blown down in Sidney and Walton. Also, the roof was blown off of a barn in Masonville.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 112123
SVRBGM
NYC007-017-025-112215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
522 PM EDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHENANGO COUNTY IN CENTRAL NEW YORK.
  DELAWARE COUNTY IN CENTRAL NEW YORK.
  EASTERN BROOME COUNTY IN CENTRAL NEW YORK.

* UNTIL 615 PM EDT.

* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS...ALONG A LINE EXTENDING
  FROM OXFORD TO SANITARIA SPGS TO CONKLIN...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BAINBRIDGE AND EAST WINDSOR AROUND 530 PM EDT.
  AFTON AROUND 535 PM EDT.
  SANFORD AND SIDNEY AROUND 540 PM EDT.
  MASONVILLE AND YOUNGS AROUND 545 PM EDT.
  DEPOSIT AND EAST SIDNEY AROUND 550 PM EDT.
  CANNONSVILLE AND FRANKLIN AROUND 555 PM EDT.
  LOOMIS AROUND 600 PM EDT.
  HANCOCK AND ROCK RIFT AROUND 605 PM EDT.
  BEERSTON AND WALTON AROUND 610 PM EDT.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

$$

RRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 11, 2:50 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 PM EDT SUN JUN 11 2000

CONVECTION POPPING UP ACROSS MOST OF SRN TIER AND NORTHERN PA THIS
AFT WHERE THERE HAS BEEN MORE SUN WHILE NORTH HAS SEEN MORE GENERAL
SHRA ACTIVITY. WATCH ISSUED FOR EXTREME SE COUNTIES WHERE GREATER
INSTABILITY MAY ALLOW FOR SOME SVR AS STORMS MOVE INTO THIS AREA.
WILL NEED TO WATCH CLOSELY BUT THREAT APPEARS MARGINAL. MORE
ORGANIZED AREA OF PRECIP NOW BEGINNING TO ENTER WRN PART OF FA.
ANOTHER SFC WAVE WILL MOVE ACROSS THE AREA LATER TONIGHT SO SHOWERS
WILL NOT TAPER OFF UNTIL AFTER MIDNIGHT MOST AREAS...EVENING UP
NORTH.

FNTL BNDRY WILL SLOWLY MOVE S ACRS CWA TNGT AS WEAK HI PRESS
BUILDS IN AND SHWRS WILL CONT THRU MOST OF NGT.  FNT WILL BEGIN TO
LOOSE ITS SWRD PUSH LATER TNGT AND MON ALLOWING IT TO HANG UP JUST S
OF CWA ON WRN PORTION WITH A BETTER SWRD PUSH ALONG COASTAL PLAIN ON
ERN PORTION.  DRIER AIR ALLOWS SHWRS TO END ACRS N BUT CONT INTO MON
MRNG CNTRL AND S. LOOKS LIKE SLOW CLEARING MONDAY...ESP SOUTHERN
ZONES WHICH MAY NOT SEE MUCH SUN UNTIL LATE IN THE DAY.

.BGM...SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR PA ZONES 040/048 AND
NY ZONE 062.

JL

In the hours before

Special weather statement, Jun 11, 2:05 PM EDT, 3 hours 17 minutes before
NYZ062-PAZ040-048-120000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
205 PM EDT SUN JUN 11 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 800 PM EDT FOR THE FOLLOWING COUNTIES:

SULLIVAN NY...
WAYNE PA...
PIKE PA...

SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN
DIAMETER OR LARGER...DAMAGING  THUNDERSTORM WINDS OF 58 MPH OR
GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH  MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PEOPLE IN THESE AREAS  SHOULD WATCH FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

TUNE  TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS
OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE  IN
BINGHAMTON.

ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM EDT.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:26 PM EDTSevere Thunderstorm WarningBGMChemung, Tioga64 min
Jun 11, 4:26 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland64 min
Jun 11, 4:26 PM EDTSevere Thunderstorm WarningBGMTompkins64 min
Jun 11, 6:13 PM EDTSevere Thunderstorm WarningBGMDelaware17 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.